Discussions that mention synthroid

Thyroid Disorders board


Hello all, I will try to make this quick. I battled what my doc called "borderline" underactive thyroid for over a year. FINALLY in May TSH went to 9.4, FINALLY got on Synthroid (.50). After 6 weeks, felt fairly good, TSH was at 2.3. About 2 weeks ago, started feeling drained again, doc agreed to do another test. TSH was at 6.5. Doc upped Synthroid to .75. Here's my question. When I had the second test, I was on Birth Control pills, (Yasmin, which is a combination pill). I am no longer on the pill, was causing headaches. Would the pill alter my TSH levels??? I'm afraid that it would make my levels artificially high, and that I may be on TOO much Synthroid, since I have stopped the pill?? I just started the new dosage of synthroid yesterday. I should also add that doc says that the pill will NOT alter TSH, but that it WILL alter T3 and T4 tests, both of which she says are "normal". THanks for any help!
Michele from PA

[This message has been edited by michele32871 (edited 08-25-2003).]
BF, not sure what you mean by "switching meds"??? I am definitely NOT "switching meds". I have been on Synthroid the whole time. Was also on Birth Control pills, but they were triggering migraines so doctor had me stop them. All I am wondering is if the Birth Control would make my TSH levels artificially high, since I was on the BC when I had my last test.